| Model Number |
CB1413535120OTW |
| Medical Device Problem Codes |
Difficult to Remove (1528); Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
03/09/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
A physician was using a chocolate pta balloon for the treatment of a 150mm-200mm plaque lesion with chronic total occlusion in the s uperficial femoral (sfa) and artery popliteal artery (pop).The artery diameter was 6mm with no tortuosity and mild calcification.A 6fr non-medtronic sheath and a 0.018 guidewire were used.50.50 contrast hep saline inflation fluid was used.The device was prepped as per the ifu with no issues identified.It was reported the patient had in dwelling sfa/pop non-medtronic stents, in the sfa and pop.Due to patient noncompliance the stents were clotted off and a boston sci angio jet was chosen in conjunction with tpa to remove clot burden from the stents.Initial pass of the angio jet were fine, and angiogram showed residual obstruction, so the device was used again with tpa and i noticed the angio jet jump at the junction of the two stents, but it was advanced and the procedure was continued.After the device was removed a non-medtronic wire 0.018 was then placed in the posterior tibial past the ankle joint and the 3.5/120 chocolate balloon was then advanced, and a successful pta was completed.The chocolate balloon was then removed and then a 5.0/200 non-medtronic balloon was then placed in the stents and a pta was completed.The non-medtronic balloon was removed without incident and completion angiogram was done and physician noticed a stenosis remaining in the pt so the chocolate was placed in the pt again and an additional angioplasty was performed.Upon removal of the chocolate the scrub noted difficulty in removing and under fluro it was noted that the balloon was caught on a stent and had bunched the stent up.At that time the physician attempted to place a 0.014 v14 wire pasted the balloon and bunched up stent but it would not cross.A 0.014 trail blazer was then used for support and that was no help.The physician then access the foot using a cook pedal access sheath and wire and again an 0.014 wire was advanced but was unable to pass.Ultimately the patient was taken to the or for surgery.The physician inflated the chocolate balloon until it burst and at that time was able to remove the chocolate without a cutdown on the sfa/pop.No further patient injury reported for this event.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Image analysis the customer returned seven images.The images appear to show two deployed stents and two guidewires.There appears to be a blockage or damage to one end of one of the deployed stents.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.